MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR
Model Number M5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reports while end-user was traversing through their home from great room to bedroom, the footplates reportedly contacted a threshold which caused the device to stop suddenly.This forced the end-user to lose positioning and fall from the seating which resulted in an injury requiring medical intervention to address.
 
Additional Manufacturer Narrative
Reports indicate the end-user was traversing through their home and claims the footrest/leg tube had contacted a threshold rise.This contact reportedly caused the device to stop suddenly which forced the end-user, who was not wearing a positioning belt, to lose positioning and slide out of the seating to the ground.The fall resulted in a fracture to the left femur.The end-user is described as approx.240lbs in weight, @ 6'2" in height.The device was originally configured for 18.5" seat to floor, w/16" lower leg length, and 20° anterior tilt.The va therapist reported to permobil representative knowing of the end-user's longer lower leg length and commented on how he had instructed the end-user to position his seating accordingly (tilt) to ensure clearance was available for the footplates during situations like these.No claims or allegations were made of a product malfunction having occurred to have contributed to this event.The end-user is being re-evaluated for a new device to meet their current seating requirements.The dhr was reviewed, and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL M5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key17599027
Report Number1221084-2023-00014
Device Sequence Number6712787
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public17330818334562
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose